Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 133, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 11, 2009, 10:32 AM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 13, 2009, 10:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 10:32 AM EDT (14:32 UTC)
- In effect from
- Jun 13, 2009, 10:00 AM EDT
- Expired
- Jun 14, 2009, 11:52 AM EDT
- In force
- 26 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 12.92 ft at Jun 14, 2009, 3:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 11, 7:22 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 7:22 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 722 AM EDT THU JUN 11 2009 .AVIATION...DISCUSSION FOR 12Z TAFS NUMEROUS SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY DIMINISHED ACROSS CENTRAL INDIANA. A SECOND AREA OF SHOWERS OVER SOUTHERN ILLINOIS WILL MOVE INTO CENTRAL INDIANA BY LATE MORNING. WEAK LOW PRESSURE WAS OVER CENTRAL ILLINOIS AND A STATIONARY FRONT EXTENDED EAST TO WEST ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AGAIN LATER TODAY. HOWEVER MODELS ARE HAVING A DIFFICULT TIME ON TIMING AND COVERAGE. WILL MENTION VCTS MOST AREAS TODAY UNTIL LOW PRESSURE SYSTEM PASSES BY LATE TODAY. TRAILING COLD FRONT BEHIND LOW PRESSURE WILL MOVE SOUTH ACROSS OUR REGION LATE TODAY AND BE ACROSS SOUTHERN INDIANA BY 02Z. THIS SHOULD END THREAT OF THUNDERSTORMS. HOWEVER EXTENSIVE AREAS OF MVFR AND POSSIBLY IFR CIGS WILL BE THE RULE TONIGHT. ALSO AREAS OF IFR CIGS ARE POSSIBLE THIS MORNING AT TIMES AT KHUF AND KBMG. THESE LOW CLOUDS SHOULD MIX OUT BY MIDDAY. && .PREVIOUS DISCUSSION... RADAR MOSAIC SHOWS THUNDERSTORMS ACRS IL INDIANA AND KY GENERALLY MOVING TO THE E OR NE. SFC ANALYSIS SHOWS A FNT ACRS THE NRNMOST COUNTIES OR JUST N OF THE FA. TEMPS ACRS THE AREA WERE IN THE UPR 60S TO LOW 70S WITH DEWPTS IN THE MID 60S AND LIGHT SELY WINDS AHEAD OF THE LINE OF THUNDERSTORMS AND SWLY WINDS IN THEIR VICINITY. FORECAST FOCUS IS ON POPS TODAY/TONIGHT AND FLOOD POTENTIAL. MODELS AGREE ON BASIC PATRN BUT DIFFER IN THE DETAILS ON TIMING OF S/WS MOVING THROUGH THE FLOW. WL AGAIN RELY ON THE SREFS TO SMOOTH OUT THE INCONSISTENT DETAILS. GUIDANCE TEMPS WERE PRETTY SIMILAR SO GENERALLY USED A MAV/MET AVERAGE. THIS PRODUCED HIGHS GENERALLY BELOW CLIMO IN THE LOW TO MID 70S FOR N AND CENTRAL AND UPR 70S TO AROUND 80 IN THE S. TODAY...COULD SEE LEFTOVERS FROM OVERNIGHT MCS STILL AROUND ESP IN THE NORTH. AFTER THAT MOVES ON...MODELS AGREE ON ANOTHER S/W MVING THROUGH TODAY AND INTERACTING WITH THE SFC BOUNDARY TO PRODUCE THUNDERSTORMS ACRS THE ENTIRE FA. WITH GOOD FORCING AND PLENTY OF MOISTURE SEE NO REASON TO DROP CATEGORICAL POPS. WITH ALL THE RAIN WE/LL BE GETTING ACRS THE AREA OVER THE NEXT FEW HOURS WITH THE MCS MVING THRU...ADDITIONAL RAINFALL LATER TODAY AND PWS ABOVE 1.5 INCHES COULD CAUSE SOME WATER PROBLEMS. WL CONSIDER FLOOD OR FLASH FLOOD WATCH AND MAKE DECISION NR ISSUANCE TIME. TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT FROM NW TO SE AS THE SFC LOW MVING ALONG THE BOUNDARY EXITS TO THE E AND FINALLY PULLS THE BOUNDARY TO OUR SE. GFS CLEARS OUT THE PRECIP FASTER AND HAS MOST OF THE AREA DRY BUT NAM IS SLOWER AND WETTER. WL SPLIT THE DIFFERENCE AND KEEP FCST SIMILAR TO PREVIOUS WITH CHC ACRS THE AREA HIGHEST IN THE SE. FRIDAY STILL LOOKS DRY WITH HIGH PRESSURE MOVING INTO THE AREA AS THE BOUNDARY EXITS. FRI NT NAM/GFS BOTH TRY TO BRING IN SOME PRECIP BUT THE FEATURES CAUSING IT LOOK QUITE DIFFERENT WITH A STRANGE SFC LOW DEVELOPING IN THE NAM TO THE NW AND RIDING SE AND IN THE GFS A LOW DEVELPING IN THE PLAINS AND A FNT MAKING IT/S WAY TO THE AREA. NOT EXCITED ABOUT EITHER SOLN AND WL INSTEAD USE THE SREF FEATURES WHICH KEEP THE SFC HIGH OVR THE AREA AND HOLD OFF ANY PRECIP UNTIL SAT. FOR SAT ADDED A SLT CHC IN THE S AS MODELS ARE INDICATING ANOTHER FNTAL DEVELOPMENT AROUND/JUST S OF OUR SRN COUNTIES AND PERHAPS A S/W MVING THRU. LOW CONFIDENCE ON TIMING OF ANY PARTICULAR S/W BUT WITH HI PRES SLIDING E THOUGHT IT WAS TIME TO INTRODUCE AT LEAST A MENTION OF SOME THUNDER NR WHERE THE POSSIBLE FRONT COULD BE. NO CHANGES MADE TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JH PUBLIC...CP
Hazardous weather outlook, Jun 11, 4:45 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 AM EDT THU JUN 11 2009 INZ052>057-060>065-067>072-120845- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 445 AM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. ALL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. THE HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-051-120845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- 445 AM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. THE HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 11, 8:33 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM LIGHTNING 8 SSW INDIANAPOLIS 39.67N 86.20W
06/11/2009 MARION IN BROADCAST MEDIA
TEN YEAR OLD BOY KILLED, TWO OTHERS INJURED, WHILE
FISHING AT A CAMPGROUND AT 4141 W. SOUTHPORT RD.
&&
ASHIPEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 39 min |
| Jun 11, 4:18 AM EDT | Areal Flood Warning | IND | Hendricks, Marion | 3 hr |
| Jun 11, 4:53 AM EDT | Areal Flood Warning | IND | Carroll, Clinton, Hamilton, Hancock, Madison, Tipton | 3 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Morgan, Owen | 36 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Greene, Owen | 36 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 49 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Gibson, Knox | 49 hr |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Knox | 52 min |
| Jun 11, 5:12 PM EDT | Flash Flood Warning | IND | Hamilton, Tipton | 30 min |
| Jun 11, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 38 min |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.